Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have increased bowel movement, diarrhea, loud noise in stomach and tired. Colonoscopy and Celiac test normal. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I'm a male, 54. Had irritable bowel all my life. Over past year, symptoms worsened : increased frequency of bowel movements (5 times a day, then diarhea in the last few weeks), plus very loud noises in gut and stomach, feeling very tired and sleeply. No blood, rash, acute pain or fever.

4 years ago: colonoscopy normal.

2 weeks ago : celiac test normal (hard to believe).

2 weeks ago : doctor check abdomen for lump (normal)

On gluten free diet for 5 weeks (plus low FODMAP diet as well for irritable bowel syndrome) and meticulous about eliminating other sources of gluten (medication, etc). Symptoms have decreased significantly. Diarhea stopped and stools are increasingly back to normal (but not fully), I feel alert and energized, noises in gut and stomach have decreased BUT are still there and that worries me.

Is it normal for the noises to continue?
Posted Wed, 4 Sep 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Amit Jain 6 hours later
Brief Answer:
No it is normal for noise to continue

Detailed Answer:
Hello!Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

No it's not normal for noise to continue. Noise is produced to increased motility of gastrointestinal tract or due to some indigestible sugars or carbohydrates you are taking.

See that if milk or it's products, any artificial sugars are worsening these sounds, then please avoid them.

Take some combination of pre and probiotic

Take Rifaximin also as it will treat SIBO (small intestinal bacterial overgrowth syndrome) which is seen in around 40% of the patient with IBS and is common cause of noise in gastrointestinal tract as food is maldigested in this condition

If symptoms persist with above measures then take loperamide once a day and it will also help in relieving your symptoms as it is antisecretory agent

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor